Alert archive / South Carolina / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 2, NWS Wilmington, NC

March 1, 2018Dillon County, Horry County, Marion County, South Carolina; Bladen County, Columbus County, Robeson County, North Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Mar 1, 2018, 5:04 PM EST for Dillon County, Horry County, Marion County, South Carolina; Bladen County, Columbus County, Robeson County, North Carolina. It was in force for 56 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 1, 2018, 5:04 PM EST (22:04 UTC)
Expired
Mar 1, 2018, 6:00 PM EST
In force
56 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bladen County, NC, Columbus County, NC, Robeson County, NC, Dillon County, SC, Horry County, SC, Marion County, SC

The radar

The Wilmington radar (KLTX), 91 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 1, 5:05 PM ESTTSTM WND DMG2 W Mcdonald, NCA FEW TREES DOWN
Mar 1, 5:19 PM ESTTSTM WND DMG2 Nnw Mullins, SCA LARGE TREE WAS REPORTED DOWN AND BLOCKING ZION RD. THE TIME WAS ESTIMATED BASED ON RADAR DATA.
Mar 1, 5:38 PM ESTTSTM WND DMG5 Nnw Whiteville, NCTREES WERE REPORTED DOWN ON JACK HAYES RD. THE TIME WAS ESTIMATED BASED ON RADAR DATA.
Mar 1, 5:48 PM ESTTSTM WND DMG5 E Clarendon, NCA TREE WAS REPORTED DOWN NEAR THE HIGH SCHOOL ON JAMES B WHITE HWY. THE TIME WAS ESTIMATED BASED ON RADAR DATA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.1 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2018-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2018-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
521 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

930 
WUUS52 KILM 012204
SVRILM
NCC017-047-155-SCC033-051-067-012300-
/O.NEW.KILM.SV.W.0002.180301T2204Z-180301T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wilmington NC
504 PM EST THU MAR 1 2018

The National Weather Service in Wilmington has issued a

* Severe Thunderstorm Warning for...
  Bladen County in southeastern North Carolina...
  Robeson County in southeastern North Carolina...
  Western Columbus County in southeastern North Carolina...
  Dillon County in northeastern South Carolina...
  Northwestern Horry County in northeastern South Carolina...
  Northern Marion County in northeastern South Carolina...

* Until 600 PM EST

* At 502 PM EST, severe thunderstorms were located along a line 
  extending from near Parkton to Rowland to near Latta to  just 
  southwest of Sellers, moving east at 40 to 50 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect downed trees and power lines with the strongest 
           winds. 

* Locations impacted include...
  Lumberton, Marion, Dillon, Whiteville, Mullins, Elizabethtown, Red
  Springs, Pembroke, Fairmont, Tabor City, Loris, St. Pauls,
  Chadbourn, Bladenboro, Latta, Rowland, Fair Bluff, Lake View,
  Sellers and Boardman.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay indoors until the storms pass. 

&&

LAT...LON 3490 7894 3484 7890 3485 7880 3486 7850
      3481 7845 3477 7842 3455 7855 3399 7881
      3418 7957 3421 7954 3425 7956 3435 7947
      3461 7935 3483 7921 3483 7919 3494 7905
      3495 7902
TIME...MOT...LOC 2201Z 274DEG 37KT 3484 7912 3461 7926 3435 7938 3418
7963

HAIL...<.75IN
WIND...60MPH
 
$$

SRP
3 follow-up statements
987 
WWUS52 KILM 012222
SVSILM

Severe Weather Statement
National Weather Service Wilmington NC
522 PM EST THU MAR 1 2018

NCC017-047-155-SCC033-051-067-012300-
/O.CON.KILM.SV.W.0002.000000T0000Z-180301T2300Z/
Bladen NC-Robeson NC-Columbus NC-Dillon SC-Horry SC-Marion SC-
522 PM EST THU MAR 1 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EST
FOR BLADEN...EASTERN ROBESON...WESTERN COLUMBUS...SOUTHEASTERN
DILLON...NORTHWESTERN HORRY AND NORTHEASTERN MARION COUNTIES...

At 521 PM EST, severe thunderstorms were located along a line
extending from near Tolarsville to Proctorville, Nichols, 
and Rains, moving east at 50 to 55 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect downed trees and power lines in the areas that 
         receive the strongest winds. 

Locations impacted include...
Lumberton, Marion, Whiteville, Mullins, Elizabethtown, Fairmont,
Tabor City, Loris, St. Pauls, Chadbourn, Bladenboro, Fair Bluff, Lake
View, Boardman, Ammon, Hestertown, White Oak, Smiths and 
Howellsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building. Remain indoors until the storms have passed.

&&

LAT...LON 3492 7898 3484 7890 3485 7880 3486 7850
      3481 7845 3477 7842 3455 7855 3399 7881
      3416 7946 3445 7922
TIME...MOT...LOC 2219Z 275DEG 47KT 3482 7887 3459 7901 3433 7913 3416
7938

HAIL...<.75IN
WIND...60MPH
 
$$

SRP
573 
WWUS52 KILM 012236
SVSILM

Severe Weather Statement
National Weather Service Wilmington NC
536 PM EST THU MAR 1 2018

SCC033-067-012242-
/O.CAN.KILM.SV.W.0002.000000T0000Z-180301T2300Z/
Dillon SC-Marion SC-
536 PM EST THU MAR 1 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DILLON AND
NORTHEASTERN MARION COUNTIES IS CANCELLED...

The storms which prompted the warning have moved east out of the 
area. Therefore, the warning has been cancelled.

LAT...LON 3477 7842 3455 7855 3399 7881 3410 7923
      3415 7921 3431 7906 3485 7877 3486 7850
TIME...MOT...LOC 2232Z 274DEG 37KT 3481 7872 3458 7886 3432 7898 3415
7923

$$

NCC017-047-155-SCC051-012300-
/O.CON.KILM.SV.W.0002.000000T0000Z-180301T2300Z/
Bladen NC-Robeson NC-Columbus NC-Horry SC-
536 PM EST THU MAR 1 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EST
FOR WESTERN BLADEN...SOUTHEASTERN ROBESON...WESTERN COLUMBUS AND
NORTHWESTERN HORRY COUNTIES...

At 534 PM EST, severe thunderstorms were located along a line 
extending from near Jerome to Dublin, Cerro Gordo, and north of 
Galivants Ferry, moving east at 50 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to trees and power lines, especially in the 
         areas that receive the highest winds. This line of storms 
         has a history of producing wind damage.

Locations impacted include...
Whiteville, Elizabethtown, Tabor City, Loris, Chadbourn, Bladenboro, 
Fair Bluff, Boardman, Ammon, Goretown, White Oak, Smiths, 
Abbottsburg, Mollie and Sidney.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building. Stay indoors until the storms pass your area.

&&

LAT...LON 3477 7842 3455 7855 3399 7881 3410 7923
      3415 7921 3431 7906 3485 7877 3486 7850
TIME...MOT...LOC 2232Z 274DEG 37KT 3481 7872 3458 7886 3432 7898 3415
7923

HAIL...<.75IN
WIND...60MPH
 
$$

SRP
685 
WWUS52 KILM 012257
SVSILM

Severe Weather Statement
National Weather Service Wilmington NC
557 PM EST THU MAR 1 2018

NCC017-047-155-SCC051-012304-
/O.EXP.KILM.SV.W.0002.000000T0000Z-180301T2300Z/
Bladen NC-Robeson NC-Columbus NC-Horry SC-
557 PM EST THU MAR 1 2018

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN BLADEN...SOUTHEASTERN
ROBESON...WESTERN COLUMBUS AND NORTHWESTERN HORRY COUNTIES WILL
EXPIRE AT 600 PM EST...
    
The storms which prompted the warning have moved out of the area.
Therefore the warning will be allowed to expire at 6 PM EST.

LAT...LON 3477 7842 3455 7855 3399 7881 3410 7923
      3415 7921 3431 7906 3485 7877 3486 7850
TIME...MOT...LOC 2254Z 274DEG 37KT 3480 7848 3457 7862 3431 7874 3414
7899

$$

SRP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 3:00 PM EST, 2 hours 4 minutes earlier.

Area forecast discussion, Mar 1, 3:00 PM EST, 2 hours 4 minutes before
Area Forecast Discussion...corrected
National Weather Service
Wilmington NC 300 PM EST Thu Mar 1 2018

.SYNOPSIS...
A strong cold front will move west to east across the area later
this afternoon, and off the coast tonight. Seasonable temperatures,
drier conditions, and strong gusty winds will follow the front
Friday. Much cooler temperatures are expected this weekend and into
early next week, with highs and lows dipping below normal. Another
cold front will result in another chance of rain by Tuesday,
followed by another round of cooler weather Wednesday and Thursday.

&&

.NEAR TERM /THROUGH FRIDAY/...
As of 3 PM Thursday...Showers were redeveloping along and just to
the south of a warm front, from N of UDG and LBT to ILM. Showers and
a few thunderstorms associated with an approaching cold front were
encroaching from the W and will be moving into and through the
forecast area late this afternoon and eve. A low level jet of 50 kt
will still be in place as these showers move through and so there is
a non-zero risk that an isolated strong to damaging wind gust may
occur with the strongest showers. Winds were already gusting up to
30 or so mph this afternoon and it will remain breezy into this eve.
Shear values remain high which is conducive for severe weather.
However, instability and lapse rates will be weak. SPC has included
much of the area in a marginal risk for severe weather into this
eve. Will show likely to categorical POPs as this organized
convection moves across the area. A pre-frontal trough should exit
offshore this eve, ending the shower risk. A cold front will follow
overnight. Winds will shift to NW behind the front and much drier
air will move into the eastern Carolinas as skies quickly clear late
tonight.

Fri should be a windy day with wind speeds commonly in the 20 to 30
mph range with gusts of 30 to 40 mph. The highest winds are expected
across southeast North Carolina and especially near and along
coastal North Carolina. Thus, we have issued a Wind Advisory from
mid morning and through the afternoon for the North Carolina portion
of our CWA. As dewpoints drop mostly to the mid and upper 20s Fri
afternoon, minimum relative humidity values will reach near
critically low levels. After collaborating with Forestry, it was
decided that no fire weather products would be required for Fri
given fuel moisture values will be above threshold due to recent and
expected rainfall.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/...
As of 3 PM Thursday...Potent stacked low pressure off the Mid-
Atlantic coast will slowly drift eastward through the short term
period as a mid/upper ridge amplifies across the plains and MS
valley. Enough of a pressure gradient will prevent decoupling Friday
night, while mixing will support another spat of gusty winds during
Saturday (though not as strong as Friday). The dry conditions will
continue as well along with below normal temperatures through the
period. A surface ridge axis will slowly approach from the west
Saturday night.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
As of 3 PM Thursday...A surface ridge will continue to push west to
east across the area Sunday before passing overhead late Monday.
Rain chances will increase by Tuesday as another area of low
pressure and a cold front move through. The low is progged to be
positioned far off the Mid-Atlantic coast by Thursday morning thus a
prolonged rain event is not expected. Too far out in time to be
certain but will need to monitor the potential for strong
thunderstorms, especially if a spoke can rotate across the area in a
negatively tilted fashion. Otherwise, a period of below normal
temperatures can be expected with a blip of warmer weather in return
flow Tue, followed by cooler weather again Wed-Thu time frame.

&&

.AVIATION /17Z THURSDAY THROUGH MONDAY/...
As of 18Z...Terminals are currently borderline MVFR/VFR. This will
remain so for much of the afternoon. A band of precipitation
associated with a cold front will move across the terminals from
west to east late this afternoon and early evening. Have adjusted
current TAFs for timing. Have continued tempo MVFR although brief
IFR vsbys possible. Could get 35 kt gusts from showers. Winds shift
to the west with VFR mid-late evening and overnight. After 14z winds
increase with gusts to 25-30 kts under VFR conditions.

Extended Outlook...VFR/strong winds through Tuesday.

&&

.MARINE...
NEAR TERM /THROUGH FRIDAY/... As of 3 PM Thursday...A Small Craft
Advisory is in effect. Gale conditions are expected to develop
across the northern waters Fri morning and then across the southern
waters Fri eve.

A tightening pressure gradient ahead of a cold front will allow SW
winds to increase up to 25 to 30 kt this eve. The wind direction
will shift to the W later this eve and then NW overnight behind the
front. Winds should briefly slacken around the midnight hour before
returning to 25 to 30 kt toward morning. Sustained NW winds Fri will
be on the order of 25 to 30 kt with gusts of 30 to 35 kt. Wind gusts
will increase further by/during the afternoon and eve. Seas of 5 to
8 ft through this eve will be driven lower late tonight and Fri, but
are expected to remain in the 4 to 7 ft range.

SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/...
As of 3 PM Thursday...Strong offshore flow will persist on the
southwest side of the large oceanic low expected to be located
400-500 nm off the Jersey coast. As a result, the Gale Warning
will continue Friday night into Saturday morning. A period of
Small Craft Advisory conditions are expected afterward. Fetch
limited waves in the strong northwest flow will combine
with large back-swell causing hazardous boating conditions.
Waves are expected to be highest across the outer waters
southeast of Cape Fear where the exposure to the northwest
fetch is greatest.

LONG TERM /SUNDAY THROUGH TUESDAY/...
As of 3 PM Thursday...The oceanic low will continue to shift
farther east during Sunday allowing a ridge of high pressure
to build southward from the Great Lakes Region. While a weakened
back-swell will continue to affect the area waters the local
wind wave from north flow will finally subside by Monday
morning as the ridge axis shifts overhead. During Tuesday, a
southwest wind may evolve quick enough for a period of Small
Craft Conditions as the next front approaches.

&&

.TIDES/COASTAL FLOODING...
As of 3 PM Thursday...Strong and slow moving low pressure south of
New England will create a pinched pressure gradient resulting in
strong offshore winds Friday and Saturday across the eastern
Carolinas and coastal waters. NW winds will gust to 25 to 35 kt and
perhaps to as high as around 40 kt and this will drive water away
from the coastline and result in abnormally low water levels. The
waning full moon will also contribute to the hazardous low water
levels. The best chance for blow-out tides and very low water levels
of around -2.0 ft MLLW will be during both low tides Friday, and the
morning low tide on Saturday.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...None.
NC...Wind Advisory from 9 AM to 6 PM EST Friday for NCZ087-096-099-
     105>110.
MARINE...Small Craft Advisory until 6 PM EST Friday for AMZ254-256.
     Gale Warning from 6 PM Friday to noon EST Saturday for AMZ254-
     256.
     Small Craft Advisory until 7 AM EST Friday for AMZ250-252.
     Gale Warning from 7 AM Friday to noon EST Saturday for AMZ250-
     252.

&&

NEAR TERM...RJD
SHORT TERM...SRP
LONG TERM...SRP
AVIATION...MRR
TIDES/COASTAL FLOODING...RJD
Hazardous weather outlook, Mar 1, 3:30 PM EST, 1 hour 34 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
330 PM EST Thu Mar 1 2018

AMZ250-252-022030-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
330 PM EST Thu Mar 1 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST FRIDAY...
...GALE WARNING IN EFFECT FROM 7 AM FRIDAY TO NOON EST SATURDAY...

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.
   Gale Warning.

Abnormally low water levels are likely during the time of low tide
Friday and into the weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

AMZ254-256-022030-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
330 PM EST Thu Mar 1 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST FRIDAY...
...GALE WARNING IN EFFECT FROM 6 PM FRIDAY TO NOON EST SATURDAY...

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.
   Gale Warning.

Abnormally low water levels are possible during the time of low tide
Friday and into the weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ106-108-110-022030-
Coastal Pender-Coastal New Hanover-Coastal Brunswick-
330 PM EST Thu Mar 1 2018

...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM EST FRIDAY...

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...This Afternoon and Tonight.

Strong wind gusts are possible through this evening, highest in the
vicinity of showers.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

Near critically low relative humidity Friday afternoon will combine
with strong northwest winds. This will allow soils to dry out.
Similar conditions are expected on Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

SCZ054-056-022030-
Coastal Horry-Coastal Georgetown-
330 PM EST Thu Mar 1 2018

This Hazardous Weather Outlook is for northeast South Carolina.

.DAY ONE...This Afternoon and Tonight.

Strong wind gusts are possible through this evening, highest in the
vicinity of showers.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Wind gusts of 25 to 35 mph are expected Friday.

Near critically low relative humidity Friday afternoon will combine
with strong northwest winds. This will allow soils to dry out.
Similar conditions are expected on Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

SCZ017-023-024-032-033-039-055-058-059-022030-
Marlboro-Darlington-Dillon-Florence-Marion-Williamsburg-
Inland Georgetown-Central Horry-Northern Horry-
330 PM EST Thu Mar 1 2018

This Hazardous Weather Outlook is for northeast South Carolina.

.DAY ONE...This Afternoon and Tonight.

Strong wind gusts are possible through this evening, highest in the
vicinity of showers.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Wind gusts of 25 to 35 mph are expected Friday.

Near critically low relative humidity Friday afternoon will combine
with strong northwest winds. This will allow soils to dry out.
Similar conditions are expected on Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ087-096-099-105-107-109-022030-
Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover-
Inland Brunswick-
330 PM EST Thu Mar 1 2018

...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM EST FRIDAY...

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...This Afternoon and Tonight.

Strong wind gusts are possible through this evening, highest in the
vicinity of showers.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

Near critically low relative humidity Friday afternoon will combine
with strong northwest winds. This will allow soils to dry out.
Similar conditions are expected on Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

27

In the hours before

Special weather statement, Mar 1, 3:59 PM EST, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Wilmington NC
359 PM EST THU MAR 1 2018

SCZ017-023-012200-
Marlboro SC-Darlington SC-
359 PM EST THU MAR 1 2018

...SPECIAL WEATHER STATEMENT FOR DARLINGTON AND MARLBORO COUNTIES
UNTIL 500 PM EST...

At 359 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Pageland to to Jefferson to 10 miles east
of Kershaw. Movement was east at 50 mph.

Wind gusts up to 50 mph will be possible with these storms. As a
result, weakened trees and limbs may be downed along with some power
outages.

Locations impacted include...
Bennettsville, Hartsville, Darlington, Mccoll, Lamar, Clio, Mont
Clare, Lydia, Chavistown, Floyd, Dovesville, Wallace, Clyde,
Mechanicsville and Oates.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storms pass.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3449 8005 3449 7989 3453 7983 3461 7981
      3461 7978 3469 7987 3477 7993 3481 7993
      3481 7968 3462 7945 3435 7962 3409 8006
      3413 8013 3416 8016 3420 8011 3423 8011
      3433 8018 3436 8018 3433 8024 3437 8029
TIME...MOT...LOC 2056Z 263DEG 48KT 3480 8030 3456 8040 3439 8058

SRP
Special weather statement, Mar 1, 4:34 PM EST, 30 minutes before
Special Weather Statement
National Weather Service Wilmington NC
434 PM EST THU MAR 1 2018

SCZ023-032-039-012230-
Williamsburg SC-Florence SC-Darlington SC-
434 PM EST THU MAR 1 2018

...Strong Showers Approaching With Gusty Winds...

At 434 PM EST, Doppler radar was tracking a line of strong showers
approaching western Williamsburg, and western Florence counties.

Winds to 50 mph will be possible with these showers.

Locations impacted include...
Florence, Lake City, Kingstree, Timmonsville, Salters, Sardis, Hyman,
Effingham, Cades, Cartersville, Gourdin, Hebron, Friendfield, New
Hope, Evergreen, Scranton, Coward, Olanta, Lane and Greeleyville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Expect gusty winds, and it is recommended that you remain indoors
until the showers pass.

&&

LAT...LON 3415 8013 3419 7982 3406 7956 3336 7977
      3340 7985 3343 7988 3344 7987 3350 7996
      3350 8010 3372 7998 3377 8000 3382 7991
      3388 7988 3388 7994 3394 7997 3398 7990
      3400 7990 3408 8003 3409 8008 3413 8013
TIME...MOT...LOC 2131Z 270DEG 45KT 3405 8011

8
Special weather statement, Mar 1, 4:48 PM EST, 16 minutes before
Special Weather Statement
National Weather Service Wilmington NC
448 PM EST THU MAR 1 2018

NCZ087-096-SCZ024-032-033-012230-
Robeson NC-Bladen NC-Marion SC-Florence SC-Dillon SC-
448 PM EST THU MAR 1 2018

...SPECIAL WEATHER STATEMENT FOR NORTHWESTERN BLADEN...ROBESON...
NORTHERN FLORENCE...DILLON AND NORTHERN MARION COUNTIES UNTIL 530 PM
EST...

At 448 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Maxton to Minturn and Florence. Movement
was to the east at 50 mph.

Wind gusts up to 50 mph will be possible with these storms. As a
result, weakened trees and limbs may be downed along with some power
outages.

Locations impacted include...
Florence, Lumberton, Marion, Dillon, Mullins, Red Springs, Pembroke,
Fairmont, Maxton, St. Pauls, Latta, Rowland, Quinby, Lake View,
Sellers, Blue Brick, Rex, Hamer, Hestertown and Shannon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storms pass.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3490 7894 3484 7890 3485 7867 3448 7892
      3408 7928 3419 7988 3425 7978 3425 7976
      3429 7971 3430 7963 3466 7943 3477 7933
      3484 7935 3483 7919 3495 7903
TIME...MOT...LOC 2146Z 276DEG 43KT 3487 7940 3460 7954 3453 7959 3418
7987

SRP

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 2:59 PM ESTWind AdvisoryILMDarlington, Dillon, Florence, Georgetown, Horry, Marion and 2 more27 hr
Mar 1, 3:59 PM ESTSpecial Weather StatementILMDarlington, Marlboro61 min
Mar 1, 4:34 PM ESTSpecial Weather StatementILMFlorence, Williamsburg56 min
Mar 1, 4:41 PM ESTSevere Thunderstorm WarningILMFlorence, Williamsburg25 min
Mar 1, 4:48 PM ESTSpecial Weather StatementILMDillon42 min
Mar 1, 5:18 PM ESTSpecial Weather StatementILMWilliamsburg27 min
Mar 1, 5:51 PM ESTSpecial Weather StatementILMGeorgetown24 min
Mar 1, 3:40 AM ESTGale WarningILM59 hr
Mar 1, 6:41 AM ESTCoastal Flood AdvisoryILMNew Hanover3 hr
Mar 1, 5:44 PM ESTSevere Thunderstorm WarningILMBladen, Brunswick, Columbus, Pender46 min
Mar 1, 5:55 PM ESTSpecial Marine WarningILM65 min
Mar 1, 6:25 PM ESTSpecial Weather StatementILMBrunswick, New Hanover, Pender35 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2018Severe Thunderstorm Warnings in North Carolina, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.